Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 1, 2017, 9:10 PM EDT for Oldham County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2017, 9:10 PM EDT (01:10 UTC)
- Expired
- Aug 1, 2017, 9:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
County Oldham County, KY
The radar
The Louisville radar (KLVX), 58 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:19 PM EDT | HAIL 0.5 | 2 Sw Brownsboro, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WWUS83 KLMK 020110
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
910 PM EDT TUE AUG 1 2017
KYZ031-020145-
Oldham-
910 PM EDT TUE AUG 1 2017
...LINE OF STRONG THUNDERSTORMS IN OLDHAM COUNTY...
At 910 PM EDT, radar indicated strong thunderstorms from near La
Grange to Coldstream. Movement was southeast at 10 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
La Grange, Crestwood, Orchard Grass Hills, Pewee Valley, Demplytown,
Centerfield, Buckner, Floydsburg, Park Lake, and Cedar Point.
LAT...LON 3837 8536 3830 8542 3830 8543 3829 8543
3830 8544 3830 8545 3829 8545 3829 8547
3834 8556 3834 8558 3844 8549
TIME...MOT...LOC 0110Z 326DEG 10KT 3841 8547 3834 8552
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:21 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 1, 7:21 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Louisville KY 721 PM EDT Tue Aug 1 2017 ...Updated Aviation Discussion... .Short Term (Now through Wednesday Night)... Issued at 300 PM EDT Tue Aug 1 2017 A broad mid-level wave is positioned over the Ohio Valley this afternoon, along with broken cirrus. Fairly widespread cloud cover today has suppressed temps, with readings currently in the low/mid 80s. Temps should creep up another 1-2 degrees for afternoon highs. Latest radar imagery shows a couple showers and one storm in the Madison, Indiana area. Precip coverage this afternoon and evening will remain quite isolated. Isolated showers and storms will be most likely along and west of a line from Madison, IN to Bowling Green. Further east, moisture depth remains limited with a subtantial mid- level dry layer. Surface high pressure still have an influence, particularly over eastern KY. Surface winds have been light and chaotic throughout the morning and early afternoon. There is no real low-level trigger to go along with the weak upper forcing. Any showers/storms that do develop are unlikely to be strong and will subside by late this evening. Lows tonight will range from 65-70 under partly cloudy skies. On Wednesday, an upper trough swings into the Ohio Valley and will provide a bit more upper support. There's also a modest response at 850 mb, with winds increasing to 15-20 kts. More substantial southwest flow will also increase low-level moisture transport, and scattered showers and thunderstorms are expected during the afternoon. Some isolated activity could get going prior to 18z. With dewpoints in the mid/upper 60s, moderate instability should develop. Deep layer shear will remain weak, however, so strong storms won't be common. Highs tomorrow will be in the mid 80s. Precip coverage will likely wane again Wednesday night with the loss of heating. Lows will likely be in the mid/upper 60s. .Long Term (Thursday through Tuesday)... Issued at 305 PM EDT Tue Aug 1 2017 An increase in scattered diurnal convection is expected again Thursday, with highs in the mid/upper 80s. Central KY/southern IN will be in the warm sector of an approaching low pressure system, but even then moisture return will be modest with PWATs near normal for early August (1.5 inches). Mid and upper level winds will remain weak, with the primary cyclone still over the Upper Midwest. We could see some stronger storms, with heavy rainfall, lightning, and gusty winds. But the higher chance for storms, including strong storms, is still Friday morning into early afternoon with the passage of the cold front. The strong low pressure system will swing east through the Great Lakes during this time frame, with the trailing cold front clearing central KY by Friday evening. Given timing of the cold front, highs Friday should be limited to the upper 70s/low 80s. As the upper trough exits, surface ridging will build into the Ohio Valley Friday night-Saturday. Saturday morning will be cool, with lows around 55-60 degrees. Saturday looks cool and dry with highs in the upper 70s/low 80s. Sunday is likely to be mostly dry as well, with highs recovering into the low/mid 80s. Rain/thunderstorm chances return late Sunday into early next week with another low pressure system tracking through the Great Lakes. && .Aviation (00Z TAF Update)... Issued at 721 PM EDT Tue Aug 1 2017 Evening thunderstorms will slowly lose intensity and become more isolated as we get into the nighttime hours. While isolated showers will be possible just about any time through the night, especially at SDF, chances and coverage are too low for inclusion in the TAFs right now. Tomorrow showers will be possible just about any time, but the best chance for thunderstorms will be in the afternoon with the best instability as an upper trough moves overhead. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........EBW Long Term.........EBW Aviation..........13
Hazardous weather outlook, Aug 1, 4:43 PM EDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 443 PM EDT Tue Aug 1 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-022045- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 443 PM EDT Tue Aug 1 2017 /343 PM CDT Tue Aug 1 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated storms will occur this evening. A few of the strongest cells may produce brief small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible at times Wednesday through Friday as a couple of disturbances move through the region. The highest storm chances will be Friday as a cold front moves through. Heavy rainfall, gusty winds, and lightning will be possible with any storm. Thunderstorms will again be possible Monday as another cold front approaches. .SPOTTER INFORMATION STATEMENT... Spotters activation is not needed. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW/13
In the hours before
Local storm report, Aug 1, 7:58 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT TUE AUG 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 2 SE UNDERWOOD 38.57N 85.75W
08/01/2017 E0.75 INCH CLARK IN BROADCAST MEDIA
DIME SIZE HAIL COVERING THE GROUND.
&&
13Special weather statement, Aug 1, 8:18 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
818 PM EDT TUE AUG 1 2017
INZ083-084-089-KYZ023-024-020045-
Crawford-Perry-Dubois-Hancock-Breckinridge-
818 PM EDT TUE AUG 1 2017
...LINE OF GUSTY THUNDERSTORMS MOVING UP THE OHIO RIVER WEST OF
LOUISVILLE...
At 817 PM EDT /717 PM CDT/, radar indicated strong thunderstorms
from 9 miles east of Jasper to Hardinsburg. Movement was east at 20
mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Pea sized hail was reported in southern Dubois County and 43mph
winds were measured in Owensboro with these storms.
Locations impacted include...
Tell City, Hardinsburg, Hawesville, Mount Pleasant, Ferdinand,
Lewisport, Cannelton, Cloverport, Leopold, and Birdseye.
LAT...LON 3795 8690 3802 8680 3800 8677 3804 8679
3806 8677 3810 8677 3812 8681 3821 8679
3820 8690 3836 8690 3838 8660 3806 8644
3805 8646 3804 8649 3798 8640 3776 8629
3776 8682 3779 8682 3784 8685 3783 8690
TIME...MOT...LOC 0017Z 266DEG 17KT 3834 8678 3779 8649
13Local storm report, Aug 1, 8:24 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM EDT TUE AUG 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 NE OTISCO 38.55N 85.65W
08/01/2017 E1.00 INCH CLARK IN BROADCAST MEDIA
&&
13Special weather statement, Aug 1, 8:43 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Louisville KY
843 PM EDT TUE AUG 1 2017
KYZ031-020115-
Oldham-
843 PM EDT TUE AUG 1 2017
...STRONG THUNDERSTORM DEVELOPING NEAR PROSPECT...
At 842 PM EDT, a strong thunderstorm was located just northeast of
Prospect, moving east at 25 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Prospect, Crestwood, Orchard Grass Hills, Goshen, River Bluff,
Belknap Beach, Cedar Point, Brownsboro, and Buckner.
LAT...LON 3841 8546 3832 8552 3835 8559 3837 8563
3838 8563 3843 8560
TIME...MOT...LOC 0042Z 280DEG 26KT 3840 8553
13Local storm report, Aug 1, 9:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT TUE AUG 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL SKYLIGHT 38.44N 85.53W
08/01/2017 E1.00 INCH OLDHAM KY BROADCAST MEDIA
&&
SZAPPANOSSpecial weather statement, Aug 1, 9:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
910 PM EDT TUE AUG 1 2017
KYZ031-020145-
Oldham-
910 PM EDT TUE AUG 1 2017
...LINE OF STRONG THUNDERSTORMS IN OLDHAM COUNTY...
At 910 PM EDT, radar indicated strong thunderstorms from near La
Grange to Coldstream. Movement was southeast at 10 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
La Grange, Crestwood, Orchard Grass Hills, Pewee Valley, Demplytown,
Centerfield, Buckner, Floydsburg, Park Lake, and Cedar Point.
LAT...LON 3837 8536 3830 8542 3830 8543 3829 8543
3830 8544 3830 8545 3829 8545 3829 8547
3834 8556 3834 8558 3844 8549
TIME...MOT...LOC 0110Z 326DEG 10KT 3841 8547 3834 8552
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:18 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 27 min |
| Aug 1, 8:29 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 31 min |
| Aug 1, 8:43 PM EDT | Special Weather Statement | LMK | Oldham | 32 min |
| Aug 2, 1:43 PM EDT | Special Weather Statement | LMK | Jefferson, Shelby, Spencer | 32 min |
| Aug 2, 1:57 PM EDT | Special Weather Statement | LMK | Franklin | 18 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | LMK | Scott | 33 min |
| Aug 2, 2:20 PM EDT | Special Weather Statement | LMK | Henry | 25 min |
| Aug 2, 2:26 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 19 min |
| Aug 2, 2:39 PM EDT | Special Weather Statement | LMK | Anderson | 21 min |
| Aug 2, 2:43 PM EDT | Special Weather Statement | LMK | Harrison | 17 min |
| Aug 2, 2:58 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas | 17 min |
| Aug 2, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 13 min |
| Aug 2, 3:21 PM EDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 54 min |
| Aug 2, 3:23 PM EDT | Special Weather Statement | LMK | Fayette | 22 min |
| Aug 2, 3:38 PM EDT | Special Weather Statement | LMK | Bourbon | 22 min |
| Aug 2, 3:44 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 31 min |
| Aug 2, 4:09 PM EDT | Special Weather Statement | LMK | Clark | 36 min |
| Aug 2, 4:25 PM EDT | Special Weather Statement | LMK | Garrard, Madison | 50 min |
| Aug 2, 5:04 PM EDT | Special Weather Statement | LMK | Oldham | 26 min |
| Aug 2, 5:14 PM EDT | Special Weather Statement | LMK | Madison | 16 min |
| Aug 2, 5:28 PM EDT | Special Weather Statement | LMK | Warren | 32 min |
| Aug 2, 5:57 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 33 min |
| Aug 2, 6:16 PM EDT | Special Weather Statement | LMK | Logan | 29 min |
| Aug 2, 6:47 PM EDT | Special Weather Statement | LMK | Simpson | 28 min |
| Aug 2, 7:21 PM EDT | Special Weather Statement | LMK | Casey | 24 min |
| Aug 1, 8:04 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 26 min |
| Aug 2, 5:30 PM EDT | Special Weather Statement | LMK | Dubois, Orange | 30 min |
| Aug 2, 5:48 PM EDT | Special Weather Statement | LMK | Floyd | 27 min |
| Aug 2, 6:42 PM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.